MAUDE Adverse Event Report: THORATEC CORPORATION PEDIMAG BLOOD PUMP; ELECTROSURGICAL DEVICE

THORATEC CORPORATION PEDIMAG BLOOD PUMP; ELECTROSURGICAL DEVICE
Model Number 201-90052
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the team wet primed the circuits prior to use.When inserting the pedimag pump into the motor, the pump head remained loose and moveable despite the motor locking screw inserted correctly.The team attempted the same process on the backup motor and had the same result.The team did not trust using the motor and wanted a replacement.
 
Additional Manufacturer Narrative
Section d4 (primary unique device identification (udi) number): correction section d5: correction section h6 (medical device problem code): correction.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the team wet primed circuits held in storage on standby prior to use.When the pedimag pump was inserted into the centrimag motor, the pump head remained loose and moveable despite the motor locking screw being inserted correctly.That pump was attempted to be placed in another motor and the same issue occurred.The original motor seemed to work well when a practice pump head was placed in the motor and it seated perfectly so the concern was only with the pump head.The pedimag pump was replaced in the wet circuit, which resolved the issue.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: evaluation of the returned pump confirmed play of the pump in a test motor; however, the play was neither unusual nor larger in comparison to a reference pedimag pump and is expected by design of the product.It was reported that no patient was involved in the event as the team wet primes circuits prior to use and holds the circuit in storage on standby.The pedimag blood pump, lot #1011810, was returned with short sections of tubing connected to the inlet and outlet ports.Visual inspection of the pump showed no evidence of damage.The pump was forwarded to abbott¿s zurich facility for additional analysis.The pump was inserted in two test motors without any issue.Of note, the motor in use at the time of the reported event was not returned for evaluation.When the locking screw was fully extended, the pump exhibited play in both test motors.The magnitude of the play was neither unusual nor larger in comparison to a reference pump, and the observed play was not impairing the performance of the pump.It was noted that the returned pump was produced with new moulding tools, and in course of that tool change, the dimension (thickness) of the pump was slightly reduced.Therefore, this pump has a larger play by design in comparison with historic pumps which may contribute to the reported feeling of looseness by the customer.Review of the device history record for the centrimag blood pump, lot #10118106 / l08271-lb5, revealed no relevant deviations from manufacturing or quality assurance specifications.The pedimag blood pump instructions for use (ifu) is currently available and contains the following additional warnings and cautions: ifu warning #12: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #8: ensure the blood pump is properly locked into the centrimag motor.Ifu caution #15: always have a spare blood pump, back-up console, motor, and accessories available for change out.The section titled ¿blood pump setup and operation¿ provides instructions for how to mount the blood pump on the motor.The following instructions are provided: to mount the blood pump on the centrimag motor, remove the blood pump from the inner tray and insert the blood pump into the motor receptacle.Place the bottom of the blood pump into the motor receptacle with the outlet port positioned in the large groove.Match the grooves on the periphery of the blood pump with the fittings on the motor receptacle.Rotate the blood pump counterclockwise until the blood pump locks securely into place.Thread the retaining screw clockwise to secure in place.The blood pump must be fully seated into the receptacle to function properly.The section titled ¿pre-bypass checklist¿ warns to check the blood pump for irregular motion and noise during priming.The section titled ¿emergency back-up equipment¿ states that a sterile back-up blood pump circuit and priming accessories must be available.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
ELECTROSURGICAL DEVICE
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19531882
Report Number2916596-2024-03509
Device Sequence Number7604484
Product Code DWG
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634(10)10118106(17)250522(11)231211
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Model Number201-90052
Device Catalogue Number201-90052
Device Lot Number10118106
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/01/2024
03/05/2025
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/23/2024
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown